MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNEE BALANCER SHAFT; PROSTHSIS, KNE, FMOROTIBIAL, SMI-CONSTRIND, CMNTD, MTAL/POLYMR

SMITH & NEPHEW, INC. KNEE BALANCER SHAFT; PROSTHSIS, KNE, FMOROTIBIAL, SMI-CONSTRIND, CMNTD, MTAL/POLYMR
Model Number 71933037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon complained that measurement markers have become difficult to see.No patient injury, surgery completed with the same item, no closure letter needed, no pictures available.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspections confirms the product marking is fading on the device.There are also multiple scratches, burrs and gouges in the metal.The device exhibits signs of significant use and wear.The device was manufactured in 2014.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
KNEE BALANCER SHAFT
Common Device Name
PROSTHSIS, KNE, FMOROTIBIAL, SMI-CONSTRIND, CMNTD, MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9720102
Report Number1020279-2020-00596
Device Sequence Number2352795
Product Code HRY
UDI-Device Identifier03596010592071
UDI-Public03596010592071
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71933037
Device Catalogue Number71933037
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1